Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 16, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 3, 2009, 11:45 AM CDT for 6 counties in Kansas. It took effect at Apr 3, 2009, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 11:45 AM CDT (16:45 UTC)
- In effect from
- Apr 3, 2009, 12:00 PM CDT
- Expired
- Apr 3, 2009, 3:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 031645 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT FRI APR 3 2009 ...STRONG SOUTH WINDS THROUGH THE AFTERNOON... .SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL BE COMMON THROUGH THE LATE AFTERNOON AS THE PRESSURE GRADIENT BETWEEN DEEPENING LOW PRESSURE OVER EAST CENTRAL COLORADO AND HIGH PRESSURE OVER THE OHIO VALLEY STRENGTHENS. KSZ004-015-016-028-029-042-040000- /O.NEW.KGLD.WI.Y.0016.090403T1700Z-090404T0000Z/ NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY... QUINTER...LEOTI 1145 AM CDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL BE COMMON THROUGH THE AFTERNOON. AREAS THAT HAVE NOT RECEIVED MUCH PRECIPITATION OVER THE PAST FEW WEEKS MAY EXPERIENCE SOME BLOWING DUST AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ 07
1 follow-up statement
000 WWUS73 KGLD 032020 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT FRI APR 3 2009 KSZ004-015-016-028-029-042-032130- /O.CAN.KGLD.WI.Y.0016.000000T0000Z-090404T0000Z/ NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY... QUINTER...LEOTI 320 PM CDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE WIND ADVISORY. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE FOR ANOTHER FEW HOURS. WIND GUSTS IN EXCESS OF 45 MPH ARE NO LONGER ANTICIPATED...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 3, 6:22 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 3, 6:22 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
522 AM MDT FRI APR 3 2009
.SYNOPSIS...
216 AM MDT FRI APR 3 2009
ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA INDICATED QUASI-
ZONAL MID/UPPER FLOW OVER THE CENTRAL HIGH PLAINS IN ADVANCE OF A
DEEPENING MID/UPPER TROUGH OVER THE INTERMOUNTAIN WEST/GREAT BASIN
REGION.
FOLTZ
&&
.DISCUSSION...
216 AM MDT FRI APR 3 2009
FOCUS CONTINUES TO BE ON THE HEADACHE MAKER SET TO IMPACT THE TRI-
STATE REGION LATE TONIGHT CONTINUING THROUGH EARLY SUNDAY.
QUIET BEFORE THE STORM OVER THE AREA TODAY WITH AFTERNOON TEMPS
REACHING INTO THE MID 60S. ONLY FLY IN THE OINTMENT WILL BE BREEZY
SOUTHERLY WINDS. REAL FUN BEGINS LATE TONIGHT AS THE AFOREMENTIONED
MID/UPPER TROUGH EJECTS OUT OF THE DESERT SOUTHWEST AND INTO THE
CENTRAL PLAINS. DETERMINISTIC GUIDANCE CONTINUES TO BE IN
REASONABLE SPATIAL AND TEMPORAL AGREEMENT. PREPONDERANCE OF
GUIDANCE HAS SLOWED THE SYSTEM DOWN BY ABOUT 6 HOURS SO DROPPED
LOW SLIGHT CHANCE POPS WE HAD GOING OVER EASTERN COLORADO THIS
AFTERNOON AND TRENDED OVERNIGHT POPS DOWN A BIT AS WELL. NAM/GFS
BUFKIT VERTICAL PROFILES CONTINUE TO INDICATE 200 J/KG ELEVATED
CAPE SO INSERTED ISOLATED THUNDER MENTION THROUGH 12Z SATURDAY.
BY 15Z SATURDAY...SHOULD BEGIN TO SEE TRANSITION TO SNOW OVER NORTHEAST
COLORADO WITH RAPIDLY INCREASING NORTHERLY WINDS. HAVE GONE AHEAD
AND HOISTED A WINTER STORM WARNING FOR YUMA COUNTY BEGINNING AT
15Z AND THE NEBRASKA ZONES STARTING AT 18Z. WINTER WEATHER
ADVISORY NOW IN PLACE GENERALLY ALONG AND NORTH OF HIGHWAY 40 WITH
THE EXCEPTION OF GOVE AND GRAHAM COUNTIES. STARTED THIS AT 15Z
OVER EASTERN COLORADO WITH THE REMAINING AREAS STARTING AT 18Z.
NAM/GFS 295-305K ISENTROPIC SURFACES CONTINUE TO ADVERTISE STRONG
FORCING FOR ASCENT SITUATED PRIMARILY OVER SOUTHWEST NEBRASKA AND
NORTHEAST COLORADO SATURDAY AFTERNOON THROUGH EARLY SUNDAY. KEY TO
HEAVIEST BAND OF SNOW WILL BE LOCATION OF THE DEFORMATION ZONE.
SLIGHT PLACEMENT DIFFERENCE EXIST BETWEEN THE NCEP GUIDANCE AND
THE 03/00Z UKMET WHICH HAS THE H7 LOW FURTHER SOUTH. IF THIS SOLUTION
VERIFIES...WOULD LIKELY NEED TO UPGRADE CURRENT WW.Y TO A WS.W.
AM CONCERNED ABOUT POTENTIAL FOR NEAR BLIZZARD CONDITIONS OVER THE
AREA CURRENTLY COVERED BY THE WS.W. GFS/NAM BUFKIT PROFILES INDICATE
LIKELIHOOD OF TAPPING INTO 45+ MPH WINDS LATE SATURDAY AFTERNOON
AND THROUGH MUCH OF SATURDAY NIGHT. WILL NEED TO MONITOR THIS
CLOSELY AS UPGRADE TO BLIZZARD WARNING MIGHT BECOME NECESSARY.
SYSTEM BEGINS TO WIND DOWN BY MID-DAY SUNDAY. MOST PRECIP SHOULD
BE EAST OF THE FORECAST AREA BY 12Z BUT TIGHT SURFACE PRESSURE
GRADIENT WILL ALLOW FOR CONTINUATION OF STRONG NORTHERLY WINDS
WHICH IS WHY I OPTED TO MAINTAIN THE WS.W THROUGH 18Z.
MID/UPPER RIDGE BEGINS TO BUILD OVER THE DESERT SOUTHWEST ON SUNDAY
WITH SUBSIDENT NORTHWEST FLOW ALOFT OVER THE CWA. HAVE MAINTAINED
MAX TEMPS WELL BELOW GUIDANCE ON SUNDAY GIVEN ANTICIPATED SNOW
COVER OVER THE NORTHERN HALF OF THE CWA. RIDGE CONTINUES TO AMPLIFY
ON MONDAY ALLOWING TEMPS TO MODERATE TO SOME EXTENT...ESPECIALLY
OVER THE WESTERN HALF OF THE CWA.
NO CHANGES MADE BEYOND MONDAY NIGHT.
FOLTZ
&&
.AVIATION...
522 AM MDT FRI APR 3 2009
FOR THE 12Z TAF CYCLE...VFR CONDITIONS EXPECTED AT BOTH SITES FOR MOST,
IF NOT ALL, OF THE VALID TIME PERIOD. MAIN AVIATION CONCERN INITIALLY
WILL BE THE GUSTY SOUTHERLY WINDS WHICH WILL DEVELOP DURING THE MORNING
AND AFTERNOON HOURS FRIDAY. WINDS WILL GENERALLY BE HIGHER AT KMCK THAN
AT KGLD, BUT THE POTENTIAL FOR 30KT+ GUSTS EXISTS FOR BOTH
TERMINALS. AFTER SUNSET, WINDS AT BOTH SITES REMAIN BREEZY AND
SHIFT TO THE SOUTHEAST AT KGLD...AND MORE EASTERLY AT KMCK.
CONDITIONS WILL BE DETERIORATING NEAR THE END OF THE TAF PERIOD IN
ADVANCE OF THE NEXT SYSTEM TO IMPACT THE AREA. HAVE LEFT CIGS AT
VFR FOR TAF, BUT MVFR/IFR CONDITIONS ARE POSSIBLE BY 12Z SATURDAY
AND ARE VERY LIKELY BY 15Z-18Z SATURDAY.
GJG
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM NOON MDT /1 PM CDT/ SATURDAY TO
NOON MDT /1 PM CDT/ SUNDAY FOR KSZ001>004-013>015-027-028.
NE...WINTER STORM WARNING FROM NOON MDT /1 PM CDT/ SATURDAY TO NOON
MDT /1 PM CDT/ SUNDAY FOR NEZ079>081.
CO...WINTER WEATHER ADVISORY FROM 9 AM SATURDAY TO NOON MDT SUNDAY
FOR COZ091-092.
WINTER STORM WARNING FROM 9 AM SATURDAY TO NOON MDT SUNDAY FOR
COZ090.
&&Hazardous weather outlook, Apr 3, 4:55 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 355 AM MDT FRI APR 3 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 355 AM MDT FRI APR 3 2009 /455 AM CDT FRI APR 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND TONIGHT AS A TROUGH OF LOW PRESSURE BEGINS TO EJECT OUT OF THE FOUR CORNERS REGION. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE TROUGH OF LOW PRESSURE MOVES EAST AND INTENSIFIES...RAIN WILL CHANGE OVER TO SNOW ACROSS EASTERN COLORADO SATURDAY MORNING AND ACROSS MUCH OF THE REST OF THE AREA BY MID-DAY SATURDAY. STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH WILL CAUSE SIGNIFICANT BLOWING SNOW. VISIBILITIES COULD DROP TO BELOW ONE-HALF MILE AT TIMES THROUGH EARLY SUNDAY MORNING ALONG AND NORTH OF HIGHWAY 40. 4 TO 7 INCHES OF SNOW ARE POSSIBLE OVER NORTHEAST COLORADO AND SOUTHWEST NEBRASKA WITH 2 TO 5 INCHES OVER NORTHWEST KANSAS AND EAST-CENTRAL COLORADO. ANOTHER STORM SYSTEM WILL APPROACH THE REGION WEDNESDAY NIGHT INTO THURSDAY BRINGING A CHANCE FOR PRECIPITATION BACK TO THE REGION. ACCUMULATING SNOWFALL APPEARS POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:10 AM CDT | Winter Weather Advisory | GLD | Cheyenne, Decatur, Logan, Norton, Rawlins, Sheridan and 3 more | 38 hr |
| Apr 3, 3:59 PM CDT | Wind Advisory | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 5 more | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.